Alert archive / Florida / Gale Warnings in 2020
Gale Warning 5, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Mar 6, 2020, 3:06 AM EST. It took effect at Mar 6, 2020, 7:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2020, 3:06 AM EST (08:06 UTC)
- In effect from
- Mar 6, 2020, 7:00 PM EST
- Expired
- Mar 7, 2020, 4:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
992 WHUS72 KMLB 060806 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 306 AM EST Fri Mar 6 2020 AMZ570-572-070900- /O.EXT.KMLB.SC.Y.0020.000000T0000Z-200307T0000Z/ /O.NEW.KMLB.GL.W.0005.200307T0000Z-200307T0900Z/ /O.NEW.KMLB.SC.Y.0021.200307T0900Z-200308T2000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 306 AM EST Fri Mar 6 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM EST SATURDAY TO 4 PM EDT SUNDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with frequent gusts up to 35 kt and seas building to 7 to 10 feet. For the first Small Craft Advisory, northwest winds 20 to 25 kt with gusts up to 30 kt and seas building to 5 to 7 feet. For the second Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 11 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...For the Gale Warning, from 7 PM this evening to 4 AM EST Saturday. For the Small Craft Advisory, until 7 PM EST this evening. For the second Small Craft Advisory, from 4 AM EST Saturday to 4 PM EDT Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ575-070900- /O.CON.KMLB.SC.Y.0020.000000T0000Z-200308T2000Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 306 AM EST Fri Mar 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY... * WHAT...West to northwest winds 20 to 25 kt will eventually become north to northeast through the period, increasing up to 25 knots with occasional gusts up to 35 kt tonight. Seas building to 7 to 10 feet. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...Through 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ550-552-555-070900- /O.CON.KMLB.SC.Y.0020.200307T0000Z-200308T0800Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 306 AM EST Fri Mar 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM EST THIS EVENING TO 4 AM EDT SUNDAY... * WHAT...North to northwest winds will increase to 20 to 25 kt with occasional gusts up to 35 kt tonight and seas building to 5 to 8 feet. Winds will become northeast Saturday night. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm and Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...From 7 PM EST Friday to 4 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
1 follow-up statement
281 WHUS72 KMLB 070909 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 409 AM EST Sat Mar 7 2020 AMZ570-572-080800- /O.EXP.KMLB.GL.W.0005.000000T0000Z-200307T0900Z/ /O.CON.KMLB.SC.Y.0021.000000T0000Z-200308T2000Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 409 AM EST Sat Mar 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY... ...GALE WARNING HAS EXPIRED... * WHAT...North to Northeast winds 20 to 25 kt with frequent higher gusts and seas 8 to 11 feet. * WHERE...Flagler Beach to Volusia-Brevard County Line 20-60 nm and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...Through 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ550-552-555-080800- /O.CON.KMLB.SC.Y.0020.000000T0000Z-200308T0800Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 409 AM EST Sat Mar 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY... * WHAT...North to Northeast winds near 20 kt with frequent higher gusts and seas building to 6 to 9 feet. * WHERE...Flagler Beach to Jupiter Inlet 0-20 nm. * WHEN...Through 4 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ AMZ575-080800- /O.CON.KMLB.SC.Y.0020.000000T0000Z-200308T2000Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 409 AM EST Sat Mar 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT SUNDAY... * WHAT...North to Northeast winds 20 to 25 kt with frequent higher gusts and seas building to 7 to 10 feet. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...Through 4 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Wind and wave conditions will be hazardous for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Mar 6, 2:55 AM EST, 11 minutes earlier.
Area forecast discussion, Mar 6, 2:55 AM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
255 AM EST Fri Mar 6 2020
.DISCUSSION...
...Hazardous Marine Conditions Developing Today Through the
Weekend...
...Much Cooler Tonight Continuing Through the Weekend...
Current...A cold front continues to move from central FL into the
south-central peninsula early this morning. Only a thin band of
brief showers remains associated with it. Behind it lower clouds and
perhaps a sprinkle. SWRLY winds ahead of the boundary will veer W/NW
behind it with a brief period of gustier winds with the airmass
change. Temperatures in the L70s and U60s will slowly fall behind it
with perhaps some M-U50s north of I-4 by sunrise this morning.
Today-Tonight...A thin, weakening band of east-west oriented
vorticity aloft will continue to pass southward across the FL
peninsula. The cold frontal boundary across the south-central
peninsula early in the period will continue to press south and east
away from ECFL. In its wake, fairly strong high pressure over the
central CONUS will build toward the area and lie centered across the
Ohio/Tennessee Valleys by early Saturday morning. Breezy/gusty
(drier) NWRLY winds will follow behind the cold front. Associated
cloud cover from the aforementioned boundary will break up through
the morning and early afternoon (North to South). Skies will
gradually become MSunny most areas. MOS guidance still hints at a
fairly warm day with L-M70s along/north of I-4 and U70s to around 80
southward.
For tonight...NW-NNW winds behind a reinforcing dry/cool boundary
will remain elevated around 10 mph across much of the interior and
around 15 mph along the Space and Treasure coasts. Overnight lows
will be much cooler with L-M40s over much of the interior and
Volusia coast with M-U40s to L50s along the immediate coast and
adjacent barrier islands southward. Winds combined with the low
temps late in the night may force lowest wind chill readings to near
U30s to L40s for a short time near sunrise in portions of north Lake
and inland Volusia counties.
Sat-Sun...weekend begins with continuation of cold advection pattern
as broad mid-upper trough remains just offshore. Following a cold
start to Saturday, max temps will only reach into the 60s areawide,
ranging from near 60 along the Volusia County coast to upper 60s
Martin County - some 10-15 degrees below normal for early March. Not
quite as cool Sat night as boundary layer and coastal surface winds
veer onshore, however light winds likely to back to offshore
component away from the coast. Mins likely to fall to mid/upper 40s
inland, and ranging from upper 40s along the coast north of the Cape
to mid/upper 50s along much of the Treasure Coast. As surface flow
becomes stronger and more easterly Sun, max temps will rebound 5-10
degrees from Sat highs, generally around 70 to lower 70s areawide.
Low humidity and plentiful sunshine both days. Breezy Sat afternoon
with gusts 20-25 mph, and again Sun afternoon albeit not quite as
gusty.
Mon-Thu...upper trough weakens and transitions far offshore by early
next week as ridge builds aloft of western Gulf and expands eastward
toward Florida mid-late week. This pattern should ensure
continuation of uneventful wx with steady warming trend through the
week. Temps still a few degrees below climo Mon, near normal Tue,
then returning above normal Wed/Thu with max temps reaching low/mid
80s. Relatively dry airmass will keep mins near or a little above
normal and generally in the 50s. Isolated (shallow) showers possible
Thu, otherwise forecast will remain rainfree.
&&
.AVIATION...Weak cold front passing thru ECFL early this morning.
SWRLY winds will veer WNW/NW behind it with a brief period of higher
winds/gusts in association. Only a narrow, short-lived, band of
precip associated with the boundary. Will be dealing with some MVFR
CIGs this morning just out ahead and behind the front. Sky
conditions will slowly improve during the morning (daylight hours)
and early aftn from North to South across ECFL. NWRLY winds during
the day will increase at many TAF sites twd 15 kts with frequent
higher gusts. NW-NNW winds remain elevated tonight near 10 kts
across the interior/Volusia coast and near 15 kts along the Space &
Treasure coasts. Sky conditions MClear later today/tonight with VFR
dominating into Sat.
&&
.MARINE...Today-Tonight...A cold front moving across the central FL
coastal waters will depart south/east later this morning. Only a
narrow band of showers is associated with this feature. SWRLY winds
will veer WNW-NW behind the boundary. Fairly strong high pressure
building in from the north behind the front. The pressure gradient
will remain tight through the period as NWRLY winds may veer more
NRLY late tonight. Wind speeds 15-20 kts near shore and around 20
kts offshore during the day. Tonight, speeds gradually increase 23-
28 kts Gulf Stream and 15-23 kts near shore. Small Craft will need
to Exercise Caution during the day near shore. A Small Craft
Advisory (SCA) offshore today will be upgraded at 00Z/7PM to a Gale
Warning north of Sebastian Inlet with a SCA elsewhere by this time.
Frequent gusts to Gale Force within the Warning and occasional gusts
to Gale Force possible outside of it.
Seas will be slower to respond, but will build near shore 4-5 ft by
late afternoon and 5-7 ft offshore...continuing to build gradually
through late in the night to 6-8 ft near shore and 9-11 ft Gulf
Stream by daybreak Sat morning.
Weekend...northerly fetch 20-25 kt continues over western Atlantic
waters Sat then gradually veers NE/E overnight while relaxes toward
20 kt. Seas 6-8 ft nearshore and 8-10 ft offshore Sat subsides
toward 4-7 ft nearshore and up to 8 ft offshore by early Sun.
Gradient flow veers E Sun, 15-20 kt northern waters and near 20 kt
south of Sebastian Inlet. Seas rebuild Sun, reaching 6-9 ft
nearshore and up to 11 ft offshore...nearing high surf advisory
criteria briefly.
Mon-Tue...surface high pressure builds NE of the region early next
week with ridge axis elongating westward to central peninsula. Local
winds respond be veering due E Mon and SE Tue and relaxing to near
15 kt Mon and 10-15 kt Tue. Seas will be slow to subside, remaining
hazardous Monday (7-9 ft across nearshore waters south of the Cape),
finally subsiding by late Tue to 3-6 ft nearshore and 5-6 ft
offshore.
&&
.FIRE WEATHER...Today thru Weekend...Post-frontal conditions with
any lingering low clouds dissipating thru the morning/early
afternoon (north to south)...becoming MSunny in the afternoon
(eventually) for most areas. Min RH values may fall to 25-35pct
across much of the interior/north of Okeechobee Cty in the aftn.
NWRLY winds will be breezy/gusty today, remaining elevated near 10
mph interior and 15 mph Space/Treasure coasts tonight, with
breezy/gusty N/NNE winds on Sat and NE/ENE winds diminishing a bit
by Sun. Cooler/drier conditions continue thru the weekend.
ERC values, elevated NW winds, and low min RH (today) may promote
marginal (instantaneous) Red Flag conditions for Volusia, Seminole,
and Orange counties, but do not anticipate issuance of a Red Flag
Warning for these areas.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 43 60 47 / 0 0 0 0
MCO 76 46 63 46 / 0 0 0 0
MLB 78 42 63 51 / 0 0 0 10
VRB 77 47 65 52 / 0 0 0 10
LEE 76 44 64 45 / 0 0 0 0
SFB 75 46 62 46 / 0 0 0 0
ORL 76 47 62 48 / 0 0 0 0
FPR 76 46 66 53 / 10 0 0 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 7 PM EST this evening to 4 AM EDT
Sunday for Flagler Beach to Volusia-Brevard County Line 0-
20 nm-Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm.
Small Craft Advisory until 4 PM EDT Sunday for Sebastian Inlet
to Jupiter Inlet 20-60 nm.
Small Craft Advisory until 7 PM EST this evening for Flagler
Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 4 AM EST Saturday to 4 PM EDT Sunday
for Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Gale Warning from 7 PM this evening to 4 AM EST Saturday for
Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Sedlock
LONG TERM/DSS....SprattHazardous weather outlook, Mar 5, 7:45 PM EST, 7 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 745 PM EST Thu Mar 5 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-061000- Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange- Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin- 745 PM EST Thu Mar 5 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... A Small Craft Advisory will go into effect this evening for the offshore waters for southwest to west winds increasing near 20 knots becoming northwest overnight behind a cold front. Small craft should exercise caution nearshore. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Boating conditions will be hazardous from Friday through Sunday across the east central Atlantic waters. Dangerous rip currents and rough surf possible this weekend along the local beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:06 AM EST | Small Craft Advisory | MLB | 5 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.